Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 453, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 4, 2011, 2:07 AM EDT for Bartow County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 2:07 AM EDT (06:07 UTC)
- Expired
- Aug 4, 2011, 2:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2115 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545
WUUS52 KFFC 040607
SVRFFC
GAC015-040645-
/O.NEW.KFFC.SV.W.0453.110804T0607Z-110804T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 AM EDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTOW COUNTY IN NORTHWEST GEORGIA
* UNTIL 245 AM EDT
* AT 202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF WHITE TO ADAIRSVILLE...MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASSVILLE...CARTERSVILLE AND EMERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3437 8497 3440 8482 3440 8474 3442 8473
3441 8465 3436 8466 3435 8464 3435 8466
3415 8465 3408 8466 3408 8487
TIME...MOT...LOC 0607Z 348DEG 14KT 3434 8467 3429 8488
$$2 follow-up statements
300
WUUS52 KFFC 040609 CCA
SVRFFC
GAC015-040645-
/O.COR.KFFC.SV.W.0453.110804T0607Z-110804T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 AM EDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTOW COUNTY IN NORTHWEST GEORGIA
* UNTIL 245 AM EDT
* AT 202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF WHITE TO ADAIRSVILLE...MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASSVILLE...CARTERSVILLE AND EMERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3437 8497 3440 8482 3440 8474 3442 8473
3441 8465 3436 8466 3435 8464 3435 8466
3415 8465 3408 8466 3408 8487
TIME...MOT...LOC 0607Z 348DEG 14KT 3434 8467 3429 8488
$$230
WWUS52 KFFC 040630
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 AM EDT THU AUG 4 2011
GAC015-040645-
/O.CON.KFFC.SV.W.0453.000000T0000Z-110804T0645Z/
BARTOW GA-
230 AM EDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR BARTOW COUNTY...
AT 225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WHITE TO CASSVILLE...MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARTERSVILLE...EMERSON...GEORGE WASHINGTON CARVER STATE PARK AND RED
TOP MOUNTAIN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3428 8494 3434 8481 3436 8466 3435 8464
3435 8466 3408 8466 3408 8487
TIME...MOT...LOC 0630Z 348DEG 14KT 3425 8465 3420 8486
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:30 AM EDT, 37 minutes earlier.
Area forecast discussion, Aug 4, 1:30 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 130 AM EDT THU AUG 4 2011 .PREVIOUS DISCUSSION.../ISSUED AT 1115 PM EDT WED AUG 3 2011/... UPDATE... RUC/NAM HAVE A SLIGHT CONSENSUS ON WHAT TO DO WITH THE CURRENT CONVECTION OVER TENNESSEE WHICH IS TO BRING IT INTO EXTREME NORTH GA...THEN DISSIPATE IT RATHER QUICKLY. BASED ON CURRENT TRENDS OVER EASTERN TENNESSEE...THE CONVECTION HAS BECOME MORE WIDESPREAD ALTHOUGH THIS COULD BE DUE TO SOME OROGRAPHIC LIFTING. HOWEVER EXPECT A GOOD PART OF IT TO MAKE IT INTO EXTREME NORTH GA AFTER 06Z. WILL THEREFORE RAISE POPS TO LIKELY ALONG THE NORTHERN BORDER COUNTIES. WILL GO WITH THE MODEL TRENDS OF DIMINISHING THE PRECIP AS IT MOVES FURTHER INTO THE CWA. DUE TO UNCERTAINTY I HAVE A LOW CONFIDENCE IN THE MODEL SOLUTION. 17 && PREV DISCUSSION... /ISSUED 635 PM EDT WED AUG 3 2011/ UPDATE... UPDATED TO ADD SLIGHT CHANCE POPS EAST CENTRAL THIS EVENING. A FEW SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP THERE...BUT RAPIDLY DISSIPATE. SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... STRONG RIDING ALOFT CONTINUING THROUGH MUCH OF THE SHORT TERM WITH THE CWA ON THE EASTERN EDGE OF UPPER HIGH. MODELS INDICATE SEVERAL SHORT WAVES MOVING SOUTHEASTWARD DURING THE NEXT COUPLE OF DAYS. ALSO WATCHING AN MCS TO OUR NORTH THIS AFTERNOON THAT MAY AFFECT OUR CWA THIS EVENING OR OVERNIGHT. SLIGHT CHANCE OR CHANCE POPS LOOK OKAY FOR MUCH OF THE CWA THROUGH THE PERIOD. HARD TO PIN DOWN ANY ONE AREA THAT MAY BE FAVORED...BUT A WEAK FRONT PUSHING INTO NORTH GA AREA TOMORROW MAY FAVOR THE NORTH. HOT TEMPERATURES REMAIN THE BIG STORY TODAY AND HAVE CONTINUED THE HEAT ADVISORY...ADDING A FEW COUNTIES IN NORTHEAST GA. FRIDAY MAY NOT BE AS HOT...DEPENDING ON COVERAGE OF CONVECTION AND CLOUDS. MODELS SHOWING A WEAK UPPER LOW MAY FORM ACROSS THE STATE. LONG TERM /SATURDAY THROUGH WEDNESDAY/... HAVE MADE NO CHANGES TO THE EXTENDED EXCEPT ONE TWEAK. ADDED SLIGHT CHANCE POPS MONDAY NIGHT...MAINLY TO KEEP THE TREND OF DIURNAL POPS THROUGH THE PERIOD. UNSETTLED WEATHER TO CONTINUE AS SHORT WAVES AFFECT THE CWA INTO THE MIDDLE OF THE WEEK. AT THIS POINT...TROPICAL STORM EMILY DOESNT APPEAR TO BE A FACTOR FOR OUR CWA. 41 && .AVIATION... 06Z UPDATE... MAIN CONCERN IS REMNANT TN MCS AND ASSOCIATED OUTFLOW APPROACHING FROM THE NORTH. WRF/HRR...AS WELL AS GFS/NAM SHOW THAT THIS ACTIVITY WILL MAIN ITSELF TO SOME EXTENT AND REACH THE ATL METRO AREA IN THE 08Z-10Z TIME FRAME. LATEST IR SAT SHOWS EXTENSIVE DEVELOPMENT OF AC FROM ATL-AHN...A SIGN OF INCREASING MID-LEVEL INSTABILITY. FOR NOW...HAVE SHOWN CB/TS IN THE 08Z-13Z TIME FRAME. EXTENSIVE MID-LEVEL CLOUDS/SHRA WILL LINGER ACROSS THE AREA THROUGH THE MORNING HOURS...THEN LIKELY REDEVELOP AS TSRA GENERALLY SOUTH OF I-20 BY MIDDAY. SOLUTION NOT ENTIRELY CLEAR...BUT IF OUTFLOW MOVES SOUTH OF ATL-AHN BY MIDDAY...AFTERNOON/EVENING CONVECTION MAY REMAIN SOUTH OF I-20. CIGS/VSBYS SHOULD REMAIN VFR...EXCEPT MVFR IN/NEAR SHRA/TSRA. OUTFLOW BOUNDARY SHOULD PROVIDE NW WINDS NEAR 10KTS TOWARD ATL-AHN 08Z-10Z...THEN WNW-WSW THROUGH REMAINDER OF TAF VALID PERIOD 5-7KTS. //ATL CONFIDENCE...06Z UPDATE... MEDIUM TO HIGH CONFIDENCE IN CIGS AND VSBYS THROUGH TAF VALID PERIOD. HIGH CONFIDENCE IN WIND DIR/SPD THROUGH TAF VALID PERIOD. LOW CONFIDENCE IN TIMING AND DURATION OF THUNDERSTORMS THROUGH TAF VALID PERIOD. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 99 75 95 / 20 30 20 40 ATLANTA 78 96 77 96 / 20 30 20 30 BLAIRSVILLE 69 92 68 91 / 20 30 20 30 CARTERSVILLE 72 97 71 96 / 20 30 20 30 COLUMBUS 78 99 77 96 / 10 40 30 40 GAINESVILLE 76 97 75 96 / 20 30 20 30 MACON 75 99 76 95 / 10 40 30 40 ROME 73 96 71 97 / 20 30 20 30 PEACHTREE CITY 73 96 74 95 / 10 40 30 30 VIDALIA 76 99 78 95 / 20 30 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THURSDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD... FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON... WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX... WILKES...WILKINSON. && 41/17/19
Hazardous weather outlook, Aug 3, 5:39 PM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 539 PM EDT WED AUG 3 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1225 PM EDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT HEAT ADVISORY IN EFFECT FOR CENTRAL AND PARTS OF NORTH GEORGIA TONIGHT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE OVER NORTH GEORGIA TONIGHT. .SYNOPSIS... A STRONG SUBTROPICAL RIDGE WILL REMAIN CENTERED OVER THE SOUTHERN PLAINS THROUGH THE WEEK. GEORGIA WILL REMAIN ON THE EASTERN PERIPHERY OF THIS UPPER RIDGE. A WEAK FRONTAL BOUNDARY AND UPPER DISTURBANCE WILL DRIFT SOUTH FROM THE OHIO AND TENNESSEE VALLEY INTO NORTH GEORGIA TONIGHT AND THURSDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD TODAY WILL BE EARLY EVENING HEAT INDICES OF 106 TO 108...GENERALLY SOUTH OF A LINE FROM CHATSWORTH...TO CANTON...TO LAWRENCEVILLE...TO ATHENS...TO WASHINGTON. IN ADDITION...OCCASIONAL LIGHTNING AND BRIEF GUSTY WINDS CAN BE EXPECTED WITH ANY THUNDERSTORMS. .DISCUSSION... A DISTURBANCE IN THE NORTHWEST FLOW WILL MOVE FROM THE OHIO VALLEY INTO NORTH GEORGIA TONIGHT. STRONG INSTABILITY CAN BE EXPECTED THIS AFTERNOON DUE TO NEAR RECORD HIGH TEMPERATURES. THIS WILL CAUSE CAPES TO BE IN THE 4000 RANGE AND LIFTED INDICES AROUND MINUS 7. THIS WILL CAUSE ISOLATED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. IN ADDITION...THE PROXIMITY OF THE UPPER RIDGE AND ASSOCIATED WARM TEMPERATURES ALOFT...COMBINED WITH DEWPOINTS IN THE 70S...WILL RESULT IN AFTERNOON AND EARLY EVENING HEAT INDICES OF 106 TO 108 ACROSS CENTRAL AND PARTS OF NORTH GEORGIA. CONSULT THE LATEST ATLNPWFFC FOR INFORMATION ON THE HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HEAT ADVISORY WILL CONTINUE ON THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SUNDAY...WITH ISOLATED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS...EXPECTED MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ARG/TDP
In the hours before
Special weather statement, Aug 4, 12:50 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 AM EDT THU AUG 4 2011
GAZ005-007-012-013-021-040530-
1250 AM EDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PICKENS...MURRAY...CHEROKEE...GILMER AND GORDON COUNTIES UNTIL 130
AM EDT...
AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RAMHURST...MOVING SOUTH AT 20 MPH.
IN ADDITION TO THE WIND AND HAIL POTENTIAL...LIGHTNING DETECTION
SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS
PICKENS...MURRAY...CHEROKEE...GILMER AND GORDON COUNTIES...INCLUDING
AREAS AROUND NORTH GEORGIA
SPEEDWAY...RAMHURST...AUDUBON...CARTERS...REDBUD...OAKMAN...RANGER...
HINTON AND FAIRMOUNT. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3444 8454 3440 8465 3441 8465 3442 8473
3440 8474 3440 8479 3440 8480 3471 8485
3476 8467
TIME...MOT...LOC 0449Z 347DEG 23KT 3466 8475Special weather statement, Aug 4, 1:12 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
112 AM EDT THU AUG 4 2011
GAZ008-015-016-040600-
112 AM EDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITE...UNION AND LUMPKIN COUNTIES UNTIL 200 AM EDT...
AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLAIRSVILLE...MOVING SOUTHEAST AT 10 MPH.
IN ADDITION TO THE WIND AND HAIL POTENTIAL...LIGHTNING DETECTION
SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS
WHITE...UNION AND LUMPKIN COUNTIES...INCLUDING AREAS AROUND
BLAIRSVILLE...TRACK ROCK...OWLTOWN...VOGEL STATE PARK...BLOOD
MOUNTAIN SHELTER...WOODS HOLE SHELTER...LOW GAP SHELTER...WHITLEY
GAP SHELTER...QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION
AREA...CAMP COLEMAN LAKE...UNICOI STATE PARK...ANNA RUBY
FALLS...ROBERTSTOWN AND HELEN. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3484 8379 3483 8380 3482 8378 3479 8377
3480 8374 3475 8367 3454 8369 3461 8391
3484 8405 3491 8390
TIME...MOT...LOC 0511Z 324DEG 7KT 3485 8394Special weather statement, Aug 4, 1:37 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 AM EDT THU AUG 4 2011
GAZ012-020-040615-
137 AM EDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BARTOW AND GORDON COUNTIES UNTIL 215 AM EDT...
AT 135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SONORAVILLE...MOVING SOUTH AT 15 MPH.
IN ADDITION TO THE WIND AND HAIL POTENTIAL...LIGHTNING DETECTION
SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS
BARTOW AND GORDON COUNTIES...INCLUDING AREAS AROUND
RANGER...SONORAVILLE...FAIRMOUNT...PINE LOG...FUNKHOUSER AND FOLSOM.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3455 8469 3445 8465 3436 8466 3435 8464
3434 8466 3431 8486 3451 8488
TIME...MOT...LOC 0537Z 346DEG 11KT 3450 8479The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:50 AM EDT | Special Weather Statement | FFC | Gordon | 40 min |
| Aug 4, 1:12 AM EDT | Special Weather Statement | FFC | Union, White | 48 min |
| Aug 4, 1:37 AM EDT | Special Weather Statement | FFC | Gordon | 38 min |
| Aug 4, 2:53 AM EDT | Special Weather Statement | FFC | Paulding | 22 min |
| Aug 4, 3:30 AM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Douglas, Fulton, Paulding | 45 min |
| Aug 4, 4:02 AM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| Aug 4, 4:32 AM EDT | Special Weather Statement | FFC | Fayette | 43 min |
| Aug 4, 1:22 PM EDT | Special Weather Statement | FFC | Floyd | 23 min |
| Aug 4, 1:42 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 33 min |
| Aug 4, 3:15 PM EDT | Special Weather Statement | FFC | Laurens | 30 min |
| Aug 4, 3:17 PM EDT | Special Weather Statement | FFC | Wilkes | 28 min |
| Aug 4, 4:16 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Clarke, Crawford and 40 more | 5 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.